Blood Pressure

Hi All, After a few months of being on Abatacept my blood pressure had gone up very high for me as I'd always suffered from it being very low. The nurse at my doctors thought it was because of the Menopause as I was having severe hot flushes too... I'm on 6 25microgram of Clonidine a day and its still high but no one seems worried except me, not even the hospital. Does anyone else have this problem. Many Thanks in advance

7 Replies

oldestnewest
  • It depends what you mean by very high readings you are getting? I was in hospital a lot last year but most of my readings were borderline high but they didn't tell me this so I assumed they were normal/low. I only found out later during a pre-op when it was sky high.

    Now I'm on BP meds X 2 - it was me who had to push and my rheumy too as they think it's high often because of white coat syndrome - and it's finally dropped right down. I think it might be too low now but I'm on lowest dose of both pills so not much to tweak.

    Ask your GP to do a 24 hour monitor and they can use this to decide if it's too high and needs medicating.

  • I,m in the middle of a weeks monitoring and then have to phone the hospital so will let you know what happens.

  • Hi Beverley_F,

    Welcome to the LUPUS UK community. If you'd like a free information pack about lupus then you can send off for, or download one here: lupusuk.org.uk/contact-us

    Twitchytoes has given you a great response above. The Lupus Encyclopedia (Thomas) lists elevated blood pressure as a serious side effect of Abatacept so I suggest going back to your GP or consultant and ask them to look at your blood pressure a bit more seriously with regards to Abatacept. If you do need to, you could give PALS (Patient Advice and Liason Service) a call.

    PALS help you to get the most out of the NHS. They might be able to help explain things or help you get your voice heard. There's more information about them, with contact details, here: nhs.uk/chq/pages/1082.aspx?...

    George

  • Thank you for your advice, i'm having my bloods and pressure done next week so I will speak to the nurse and go from there. I think because I have two conditions my consultant finds it difficult to treat both.

  • Well thanks to your reply my nurse agreed and so did the specialist nurse at RNHRD, my blood pressure was 101/190 and that's with my Bp tablets, I'm going to monitor my blood pressure for a week but I may have to be taken off Abatacept. Its very scary because I have tried every other medication and this was the last thing so not sure what will happen next.

  • I'm pleased you got a good answer from them but sorry for the difficulty that this may cause. Thanks for keeping us up to date.

  • Just a quick update, hospital decided as Abatacept working quite well, to up my blood pressure tablets and see how it goes. Just done second round of monitoring and waiting to hear if I need to up them a bit more.

You may also like...